View Full Version : Been on Concerta more than half my life. Want to quit.


HarrisonB
01-29-16, 06:04 PM
First post here,

I've been on 72mg of concerta daily almost long as I can remember. It's probably been around 10 years. I'm 18 years old and I want to quit. The problem is that I get terrible withdrawal symptoms when I don't take it, I feel groggy, hungry, tired, and have no motivation to do anything. Is there any way to quit concerta without feeling like crap? Will my withdrawal symptoms go away after a while? Any feedback who has had experience with quitting concerta would be much appreciated, especially somebody who quit it after long term use. Thanks:)

ADDguy2385
01-30-16, 08:54 AM
Why would you want to quit this, is it not helping you?

dvdnvwls
01-30-16, 11:28 AM
There are two answers to this.

1. It takes about three days.

2. That's not withdrawal, that's how you really are when you're not medicated. Do you want that?

qanda
01-30-16, 10:58 PM
Many meds need to be slowly weened off. Why not take a slightly lower dose for several weeks, then work down again. Then you will be more likely to know if it's withdrawal or your symptoms coming back.

sarahsweets
01-31-16, 08:31 AM
First post here,

I've been on 72mg of concerta daily almost long as I can remember. It's probably been around 10 years. I'm 18 years old and I want to quit. The problem is that I get terrible withdrawal symptoms when I don't take it, I feel groggy, hungry, tired, and have no motivation to do anything. Is there any way to quit concerta without feeling like crap? Will my withdrawal symptoms go away after a while? Any feedback who has had experience with quitting concerta would be much appreciated, especially somebody who quit it after long term use. Thanks:)
Why do you want to stop taking concerta? Is it because it doesnt work for you anymore?
The tired and hungry part goes away fairly soon but do you want to be unmedicated?

Bouncingoffwall
03-09-16, 01:04 PM
First of all, you don't "quit" Concerta. It isn't some street drug like "junk" that you're trying to work out of your system. It's a psychotropic med, one you need to speak with your doctor about weaning yourself off. You should be gradually lowering the dose to avoid unpleasant side effects, until you don't need any at all. Interestingly enough, I too take Concerta, and I regularly take weekend holidays from it. I don't have the same side effects you do - maybe that's because I take 36 mg instead of 72.

I sense some shame in your post, like taking Concerta is a bad thing. Is it working for you? I can't blame you if you want to see what life is like without the medication, especially after taking it for so long. I highly encourage you to discontinue the medication under a doctor's supervision.